Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    In Need Of help!
    avatar
    Rickk90 posted:
    Hello, I'm 22 and have been suffering from a racing heart, shortness of breath and occasional dizziness. It occurs when I drive, walk into some places and when I exert myself. I'm extremely healthy, 11% bodyfat, been working out for over 4 years.
    I've had numerous studies done like; 24hr holter monitor, X-ray,bloodwork,echo,ekg,stress echo and all turns out to be fine besides having a benign arrhythmia. So based on my results my GP spoke to my cardiologist and he believes its anxiety. Does this sound like anxiety or do I still run the risk of having an underlying disease.

    Take the Poll

    ??
    • ???
    • ????
    vote
    View Poll Results
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "Does this sound like anxiety"

    No way to tell/know for sure via the Internet (which has serious limitations/restrictions), though, in general-only, it is well-known that anxiety (as well as stress) can cause various symptoms, even wreaking havoc on the entire body.


    ......"have been suffering from a racing heart, shortness of breath and occasional dizziness. It occurs when I drive, walk into some places and when I exert myself."


    Worth mentioning here, as applicable to the patient, there is a condition known as paroxsymal supraventricular tachycardia (PSVT), which typically causes a frightening burst/surge in heart/pulse rate that begins/starts and ends/stops suddenly (hence the term paroxsymal), which can last for just mere seconds or it can continue on for minutes to hours to days. SVT can send the heart into speeds up to 150-200 BPM, and sometimes, even as high as 300 BPM.

    Symptoms that may/can occur with PSVT includes chest pain/discomfort/pressure/tightness, shortness of breath, lightheadedness/dizziness, and in uncommon to rare cases, syncope (temporary loss of consciousness, which includes passing out or fainting). Sometimes there are no symptoms.

    Keep pursuing this particular matter until you are 100% satisfied/confident with the diagnosis, treatment and prognosis.

    Best of luck down the road of life. Live long and prosper.

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -


    LEARN ABOUT the Heart


    WebMD

    The Heart: (Human Anatomy) Pictures, Definition, Location in the Body and Heart Problems

    http://www.webmd.com/heart/picture-of-the-heart


    LEARN ABOUT the heart's delicate/precise electrical conduction system

    http://www.heartsite.com/html/electrical_activity.html

    Your-doctor

    Animated Tutorial

    http://www.your-doctor.com/healthinfocenter/medical-conditions/cardiovascular/conductiontutorial.html

    Heart Rhythm Society

    Patients & Public Information Center

    http://www.hrspatients.org

    -

    Quote!

    Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

    - Charles Inlander, People's Medical Society

    .

    It's your future......be there.

    . .

    WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center